Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 12, NWS Tulsa, OK

May 27, 20219 counties in Oklahoma

NWS Tulsa, OK issued this areal flood warning at May 27, 2021, 10:43 PM CDT for 9 counties in Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 10:43 PM CDT (03:43 UTC)
Expired
May 28, 2021, 7:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Sequoyah County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1480 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

435 
WGUS44 KTSA 280343
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1043 PM CDT Thu May 27 2021

OKC001-021-061-091-101-107-111-121-135-281200-
/O.NEW.KTSA.FA.W.0012.210528T0343Z-210528T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair OK-Cherokee OK-Haskell OK-McIntosh OK-Muskogee OK-Okfuskee OK-
Okmulgee OK-Pittsburg OK-Sequoyah OK-
1043 PM CDT Thu May 27 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Southeastern Cherokee County in east central Oklahoma...
  Southern Muskogee County in east central Oklahoma...
  Southern Okfuskee County in east central Oklahoma...
  Northwestern Sequoyah County in east central Oklahoma...
  Southern Adair County in northeastern Oklahoma...
  Southern Okmulgee County in northeastern Oklahoma...
  Northern Haskell County in southeastern Oklahoma...
  McIntosh County in southeastern Oklahoma...
  Northwestern Pittsburg County in southeastern Oklahoma...

* Until 700 AM CDT Friday.

* At 1043 PM CDT, 1 TO 3 inches of rain have fallen across the 
  warned area today causing flooding across portions of the area. 
  Light rain will continue into the overnight hours. The flooding 
  potential will continue through the overnight hours.

Some locations that will experience flooding include...
  Sallisaw...                        Stilwell...
Okemah...                          Eufaula...
Henryetta...                       Checotah...
Warner...                          Vian...
Weleetka...                        Gore...
Dewar...                           Porum...
Webbers Falls...                   Schulter...
Oktaha...                          Marble City...
Braggs...                          Tamaha...
Indianola...                       Grayson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3544 9657 3540 9654 3547 9661 3550 9607
      3586 9451 3567 9448 3542 9476 3513 9593
      3515 9599 3529 9598 3529 9641 3532 9644
      3546 9644 3546 9648 3543 9650 3546 9654

$$

RJS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 27, 9:02 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 27, 9:02 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
902 PM CDT Thu May 27 2021

...UPDATE...

.DISCUSSION...
Line of strong to severe thunderstorms is currently moving into
far southeast Oklahoma and west central Arkansas. A severe wind
threat along with a heavy rain and flash flood threat will
continue with this activity as it continues to push to the
southeast. Elsewhere, some light to moderate showers remain
across northwest Arkansas and across parts of eastern Oklahoma.
The tornado watch has been allowed to expire as the tornado threat
has greatly diminished for the remaining areas of southeast
Oklahoma. Storms should clear the forecast area over the next
hour or so with only some lingering showers left behind. For the
update tonight, have adjusted PoPs accordingly to incorporate the
trends in the radar and current movement of precipitation.
Otherwise, some cooler air will begin filtering into the region
tonight behind a cold front bringing some below normal
temperatures and mainly dry weather for the Memorial Day weekend.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  73  52  73 /  40  10  10   0
FSM   66  79  55  76 /  90  10  10  10
MLC   63  76  55  74 / 100  20  20  10
BVO   54  71  46  71 /  40   0   0   0
FYV   57  72  45  72 / 100  10   0   0
BYV   58  70  46  69 /  90  10   0   0
MKO   60  73  52  72 /  90  10  10  10
MIO   55  70  47  69 /  40   0   0   0
F10   60  73  52  72 / 100  10  10  10
HHW   67  80  59  75 /  90  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ062-063-065>072.

AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
     019-020.

&&

SHORT TERM...04
Hazardous weather outlook, May 27, 10:08 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1008 PM CDT Thu May 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1008 PM CDT Thu May 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...diminishing overnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...diminishing overnight.

DISCUSSION...
Widespread showers and scattered thunderstorms continue across
southeast Oklahoma and northwest Arkansas this evening.  These
showers and storms will continue to move east with dry weather
gradually spreading from north to south overnight. The
risk of severe weather has ended across southeast Oklahoma
and northwest Arkansas, however locally heavy rainfall and
areas of flash flooding may persist into the early morning
hours Friday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation not anticipated.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Limited thunderstorm potential will exist down near the Red River
on Friday, but the best severe weather potential will be south of
the river in Texas.

Storm chances will return next week, but the potential for
widespread organized severe weather appears low at this point. A
weak storm system could bring some locally heavy rain potential by
midweek next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 27, 8:59 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     FLASH FLOOD      SALLISAW                35.46N 94.78W
05/27/2021                   SEQUOYAH           OK   EMERGENCY MNGR

            STREET FLOODING REPORTED ON WEST REDWOOD
            STREET.

&&
Local storm report, May 27, 9:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FLASH FLOOD      5 W OZARK               35.49N 93.92W
05/27/2021                   FRANKLIN           AR   EMERGENCY MNGR

            WATER ON HIGHWAY 64 NEAR WHITE OAK CREEK.

&&
Local storm report, May 27, 9:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             WHITESBORO              34.69N 94.88W
05/27/2021  U1.00 INCH       LE FLORE           OK   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, May 27, 9:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             2 SE EUFAULA            35.26N 95.56W
05/27/2021  E1.75 INCH       MCINTOSH           OK   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 2 SE
            EUFAULA.

&&
Local storm report, May 27, 9:33 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             2 N ROGERS              36.36N 94.12W
05/27/2021  U2.00 INCH       BENTON             AR   PUBLIC

            REPORT FROM MPING: HEN EGG (2.00 IN.).

&&
Local storm report, May 27, 10:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     4 N HANNA               35.26N 95.88W
05/27/2021                   MCINTOSH           OK   EMERGENCY MNGR

            SEVERAL TREES DOWN AND ONE STRUCTURE
            DAMAGED.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:07 PM CDTTornado WarningTSAMcIntosh28 min
May 27, 7:27 PM CDTAreal Flood WarningTSAOttawa12 hr
May 27, 7:30 PM CDTSpecial Weather StatementTSAMuskogee30 min
May 27, 7:32 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg43 min
May 27, 7:33 PM CDTAreal Flood WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington11 hr
May 27, 7:37 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more3 hr
May 27, 7:49 PM CDTSpecial Weather StatementTSASequoyah26 min
May 27, 7:53 PM CDTSpecial Weather StatementTSASequoyah37 min
May 27, 7:54 PM CDTRiver Flood WarningTSAOsage19 hr
May 27, 7:55 PM CDTRiver Flood WarningTSAOsage, Tulsa31 hr
May 27, 7:56 PM CDTRiver Flood WarningTSATulsa44 hr
May 27, 7:58 PM CDTRiver Flood WarningTSARogers, Tulsa36 hr
May 27, 8:01 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg44 min
May 27, 8:03 PM CDTSpecial Weather StatementTSALatimer27 min
May 27, 8:04 PM CDTRiver Flood AdvisoryTSACherokee49 hr
May 27, 8:24 PM CDTSpecial Weather StatementTSALatimer36 min
May 27, 8:36 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore39 min
May 27, 8:47 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah2 hr
May 27, 8:51 PM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee10 hr
May 27, 8:52 PM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 27, 8:54 PM CDTAreal Flood WarningTSAAdair, Cherokee, Muskogee, Okmulgee, Wagoner10 hr
May 27, 10:00 PM CDTFlash Flood WarningTSALeFlore3 hr
May 27, 10:47 PM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah8 hr
May 28, 9:14 AM CDTRiver Flood WarningTSALeFlore18 hr
May 28, 9:14 AM CDTRiver Flood AdvisoryTSASequoyah3 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.